If you've been on these boards for awhile and know of me, you might recall that I take Topamax for migraine prevention. It is a well known/approved preventative treatment for this. When I first got on Topamax, I lost about 5 or six pounds. I was taking about 100 mgs., sometmes a little higher depending on how bad my migraines were. However, my memory was so awful, that I was constantly begging the doctor to try something else and lower the Topamax. Eventually, we lowered the Topa to 50 mgs. I immediately gained back those 5 pounds...even...no problem. I've stayed at this dosage for a few years....weight seemed steady....depending on what I ate...all kinda normal. Now, I'm going through the "changes." This in combination with having some Topamax in my system is creating havoc. I can't remember anything and I'm not kidding around. If I get nervous ... it is the kiss of death. (This is not so much a rant abouit Topamax...cause I know it helps folks and after all I've taken it for years because it really helps to prevent my pain). Recenty, I discovered I could lower the Topa by 12. 5 mgs. and take Butterbur (from health food store) in its place and not wake up with a migraine. Guess what? I have gained 5 pounds in the last three weeks! I am so mad, I could 1) cry 2) scream 3) put my fist through a wall! I'm concerned that I will continue gaining... I eat small portions, eat mostly healthy food and exercise five days a week...yet I am gaining like CRAZY! My doctor hinted that my metabolism has been negatively altertered, but offers no hints on how to correct it or how long it will last. It reminds me in some way PERHAPS of someone who quits smoking.... and then eats the very same food...does the very same things...and gains weight. The PROBLEM is that I eat normally and exercise regularly. Questions: 1. Has anyone gotten off of Topamax and gained weight? 2. Has anyone gotten off of cigarettes and started to gain weight, but did something to stop this? Have you heard of a way to stop this from happening? 3. Is eating like a bird my only option at this point? I can NOT keep on gaining (especially for no reason! UGH!) like this! Ideas? p.s. If you ever even consider taking Topamax for weight loss reasons...PLEASE please please please please think LONG and hard about it first.